Most people switch to Wellbutrin because of the weight gain with Effexor and other ssri's. It should help with the weight issue, and is an effective medication for depression and anxiety for most people, but whether it works for you can only be determined by a trial.
Well, I think my question was a little less than clear. What I meant was, will taking the two concurrently help with the weight gain side-effect. I have been taking them both for a week now and have been dieting and exercising for the most part. I lost 3 lbs. I have no idea if the Wellbutrin helped, but it sure didn't hinder. I feel a little more energetic too.
Here's an update: I've been on the Wellbutrin now for about 10 days and I've been dieting and exercising (both without going too far) since. I have lost 5 lbs so far, so that's a plus because it started to look like even with dieting I was going to keep gaining weight. As for the Effexor with Wellbutrin, I take these meds for Generalized Anxiety and the Wellbutrin brings it back just a tad. I've gotten angry since being on the Wellbutrin, but not excessively and not for no good reason. That's it for now. My goal is to lose 10 - 12 more pounds by the New Year. Let's see how it goes!
I've been on effexor BECAUSE my doc insisted it would give me energy and may help me lose weight. NOT happening. No anti-dep has helped me yet, with emotional or NOW weight-gain problems.
I am new here!! I have tried several ssri's have just started Wellbutrin XL for anxiety. I don't know if it is just me, but I feel like it is making my anxiety worse. I really wish that it would work because I have gained so much weight on the ssri's.
I gained 20 lbs on Effexor in 3 years. the doctors reassured me that it wasn
I'd never had a problem with my weight before, but after taking Effexor, I gained about 40 pounds in about 6 months. Frankly, I'm mad as hell. I stopped taking it a couple of years ago, and am having problems with my weight still, and of course, problems with depression still. I'd like to try another medicine, but am afraid that that med would cause more weight gain, counteracting any potential benefits from taking it. Effexor may be great for some people, but all it did for me was make me fat as a bear.